Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Ankle and knee pain, have poly arthritis and low hemoglobin. How to handle medication?

65 years old male admitted with left ankle pain + right knee pain . Evaluation revealed poly arthritis and low Hb%, low platelets. Patient was stabilized with conservative treatment but had acute onset dyspnea during the packed cell transfusion. Patient was treated with 02, diuretics and stabilized. Patient had acute detoriation of renal parameter stabilized with diuretics. In view of multiple problems and persistent low platelets DIAGNOSIS: • DM • CAD - RECENT ACS RECENT ACUTE LVF MILD LVD • RECENT SEPSIS - LEFT LEG FULMINENT CELLULITIS • ACUTE KIDNEY INJURY ON CKD • THROMBOCYTOPENIA / ANEMIA PRESENT ADMISSION : • POLY ARTHRITIS ( RECOVERED ) • ACUTE PULMONERY EDEMA (RECOVERED ) • PERSISTENT LOW PLATELETS Now doctor suggest Revolade 25mg for increasing platelets count and the following medicines also the patient continue. 1. Tab. Dytor 20mg 1-0-0 ( 9 am ) 2. Tab. Aztor 10mg 0-0-1 ( 8 p m ) 3. Tab. Ultracet 1-0-1 4. Tab. Neksium 40mg 1-0-0 ( ½ hr before break fast ) 5. Tab. Alprax 0.25mg 0-0-1 6. Tab. Dulcolax 0-0-2 7. Tab. Cardivas 6.25mg 1-0-1 ( 8 am – 8 pm ) DM ADVICE: 8. Inj. Human actropid 15u-15u-15u 9. Inj. Human insulatard 0-0-10u Now he is always looking drowse and sleeping. Please advice me how can we handle these medicines.
Asked On : Sat, 11 Aug 2012
Answers:  2 Views:  108
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pain Medicine & Palliative Care Specialist 's  Response
polyarthritis 65 yrs pt may had taken NSAIDS for longer time. low Hb , platlets may be due to NSAIDS induced ulceration which might be bleeding in GI tract. diagnosis is made DM+CAD+Cellulitis+CKD. pt become drowsy may be due to hypoglycemia so check RBS frequently and make change in insulin dose accordingly. drowsyness may be due to GI bleed which may elevate s. Ammonia level so check it and start duphalac syrup and duphalac enema if Ammonia level is elevated
Answered: Fri, 26 Oct 2012
I find this answer helpful

1 Doctor agrees with this answer

Pain Medicine & Palliative Care Specialist Dr. Deepak Desai's  Response
low HB , platlets , acute kidney injury due to NSAIDS induced GI ulceration which is bleeding and elevation of Ammonia which may be the reason of drowsiness. pt is on high dose of insulin so frequent checking of RBS is neccessary to rule out hypoglycemia for sleepiness + uremic encephalopathy should be ruled by doing renal functions
Answered: Fri, 26 Oct 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor